# SDR 2004UALA00372

- Difficulty date: April 20, 2004
- Submitted: April 27, 2004
- Operation: Air carrier
- Aircraft: N948UA
- Make and model: Boeing 737522
- Aircraft serial: 26691
- Aircraft time: 31,816 hours, 20,534 cycles
- Engine: Ge CFM56*
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Flap
- Condition: Malfunctioned
- Location: Wing
- Stage of operation: LD
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: B

## Discrepancy

LANDED UNDER AMBER ALERT DUE TO A FLAP MALFUNCTION. AMT FOUND THAT THE TRAILING EDGE FLAP INDICATOR WAS STICKING AT 5 UNITS. VISUAL INSPECTION OF FLAP SYSTEM REVEALED NO OTHER DEFECTS. THE FLAP INDICATOR WAS REPLACED AND THE SYSTEM PASSED THE OPERATIONAL CHECK. TEAR DOWN AND INSPECTION OF THE FLAP INDICATOR VERIFIED THAT THE RIGHT POINTER WAS STICKING, WHICH WAS CAUSED BY MATERIAL BUILD-UP ON THE RIGHT SYNCHRO BRUSH.  THE SYNCHROS (LEFT AND RIGHT) WERE CLEANED AND BEARINGS WERE REPLACED.  UNIT WAS TESTED AND RETURNED TO STOCK.
